MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HD 22 + 12; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR 12/14 FEM HD 22 + 12; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71302212
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Joint Dislocation (2374)
Date of Event 07/24/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to dislocation / infection.Liner and head were exchanged.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to dislocation /infection.The associated cobalt chrome femoral head, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The device was sterilized according to sterilization release documentation from quality control.A relationship, if any, between the device and the reported incident could not be corroborated.A complaint history review found related failures; this failure mode will be trended by post market surveillance to assess for any necessary corrective actions.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Per rmf, possible causes of dislocation/infection could include but not limited to patient anatomy or patient healing issue.Without the return of the actual product involved and no patient medical records available, no root cause can be determined.It was reported that the surgeon doesn¿t blame the implant.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
COCR 12/14 FEM HD 22 + 12
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8892470
Report Number1020279-2019-03047
Device Sequence Number1642570
Product Code LPH
UDI-Device Identifier03596010194060
UDI-Public03596010194060
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71302212
Device Lot Number16GM00716
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;